Alert archive / Colorado / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 33, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 7, 2017, 2:39 PM MDT for Logan County, Colorado. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2017, 2:39 PM MDT (20:39 UTC)
- Expired
- Jun 7, 2017, 3:10 PM MDT
- In force
- 31 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Logan County, CO
The radar
The Denver radar (KFTG), 167 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 8.7 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1579 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
742 WUUS55 KBOU 072039 SVRBOU COC075-072130- /O.NEW.KBOU.SV.W.0033.170607T2039Z-170607T2130Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Denver CO 239 PM MDT WED JUN 7 2017 The National Weather Service in Denver Colorado has issued a * Severe Thunderstorm Warning for... Southeastern Logan County in northeastern Colorado... * Until 330 PM MDT * At 239 PM MDT, a severe thunderstorm was located 5 miles southwest of Fleming, or 16 miles east of Sterling, moving south at 5 mph. HAZARD...Quarter size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. * Locations impacted include... Fleming and St Petersburg. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 4051 10295 4064 10300 4071 10281 4058 10272 TIME...MOT...LOC 2039Z 016DEG 4KT 4062 10291 HAIL...1.00IN WIND...<50MPH $$ BOWEN
1 follow-up statement
342
WWUS55 KBOU 072110
SVSBOU
Severe Weather Statement
National Weather Service Denver CO
310 PM MDT WED JUN 7 2017
COC075-072119-
/O.CAN.KBOU.SV.W.0033.000000T0000Z-170607T2130Z/
Logan CO-
310 PM MDT WED JUN 7 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LOGAN COUNTY IS
CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning over Fleming has been cancelled.
Remember, a Severe Thunderstorm Warning still remains in effect for
Logan County over the St. Petersburg area until 4 pm MDT
LAT...LON 4051 10295 4064 10300 4071 10281 4058 10272
TIME...MOT...LOC 2107Z 016DEG 4KT 4059 10292
$$
BOWENWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 10:20 AM MDT, 4 hours 19 minutes earlier.
Area forecast discussion, Jun 7, 10:20 AM MDT, 4 hours 19 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 1020 AM MDT Wed Jun 7 2017 .UPDATE... Issued at 1020 AM MDT Wed Jun 7 2017 No changes to the forecast at this time, other than decreasing the cloud cover this morning. Model soundings still show CAPE values of 1200-1800 j/kg on the plains this afternoon. Weak southeast winds on the plains will help to keep moisture in place over northeast Colorado through the afternoon. Wind shear profiles also look favorable to organize the afternoon convection, although the magnitude of the shear is not that strong. As temperatures reach the convective temperature around 83F, area of convection should develop. Mountains and foothills should see the showers first. Precipitable water values will be approaching 1 inch, so locally heavy rain will certainly be possible. && .SHORT TERM...(Today and tonight) Issued at 221 AM MDT Wed Jun 7 2017 Expect larger areal extent of storms this afternoon and evening with better spread of thunderstorms out over the eastern plains. Thunderstorms may also be stronger and possibly severe today with better instability and shear available. After an unusual anomaly of isolated late night storms over Denver and northward through Larimer county last night, the atmosphere has settled down early this am. Upper level ridge axis still remains to our west while water vapor hints at a weak wave over Wyoming which will spill across northern Colorado this afternoon and evening. With this wave, the mid level flow will increase from the west and northwest at 20-30kt by late afternoon. This will improve the shear profile along with light southeast winds in the low levels. Upstream temperatures showing some warming today with readings in the lower 80s. As for moisture, dewpoints are in the lower to mid 50s on the plains while Integrated precipitable water values from GPS range from .80-1.0 inches on the plains. Surface based CAPES this afternoon expected to range from 1200-2000j/kg. High resolution models including HRRR/WRF do show good coverage of scattered storms moving from northwest to southeast over the mountains and plains during the afternoon and evening. Only negative factor would be too much cloud cover gathering by early afternoon which would hold the higher stability in place and reduce coverage of storms. Will generally have chance pops over much of the area. So given the above parameters expect a few of the storms today will be severe with large hail around one inch in diameter and damaging winds. Given the high moisture values today, heavy rain also expected but with better movement overall flash flood threat is lower. Storms will gradually diminish by later this evening as more large scale subsidence and drier airmass begins to move in by later tonight. .LONG TERM...(Thursday through Tuesday) Issued at 221 AM MDT Wed Jun 7 2017 The upper ridge axis will swing over the state on Thursday to bring warmer temperatures and strengthen the cap over the state. With enough moisture lingering behind, expecting scattered convection over the high terrain and some isolated activity possible over the plains - though the warmer temperatures aloft will likely hold off anything getting going until mid afternoon when surface temperatures get warm enough. GFS is wanting to keep the cap in place for most of the area, where the NAM, GEM and EC all have more activity pushing out over the plains. Will side with the latter any sort of outflow from the mountain activity may be just enough to start storms going east. With decreasing moisture, the biggest threat will be strong gusty outflow. Friday and Saturday, flow aloft will turn southwesterly as a large system pushes into the Pacific Northwest. This will bring hot and dry conditions, aided by a developing surface trough to the lee of the Rockies in response to the weather system over the PacNW. Readings will be in the low to mid 90s over the plains by Saturday with the mountains in the upper 60s to low 80s. This will continue to speed up snowmelt to increase river flows. Fire weather concerns will be increasing under the warmer and drier regime, with some increase in the winds due to the surface trough. A slight disturbance in the southwest flow will bring a little reprieve in temperatures Sunday and Monday as 700 mb temperatures cool a couple degrees, but readings will remain above normal. Fire weather concerns will continue to increase as low levels remain dry and wind speeds will increase as the upper low swings over the Northern Rockies on Monday night. Could see some isolated showers and thunderstorms Monday and into Tuesday, but not expecting a lot of moisture with it. Temperatures should cool around 20 degrees by Tuesday as the system pushes off into the Northern Great Plains. However, another strong ridge is expected to build back in to bring more hot and dry conditions through mid next week. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1020 AM MDT Wed Jun 7 2017 Afternoon showers and thunderstorms will be the primary impact at Denver area airports this afternoon. Most showers will occur between 3 PM and 7 PM. VFR conditions will prevail except MVFR ceilings and visibilities possible in and near showers. Winds will be east to southeast before the showers and storms move through and then become southerly overnight. && .BOU WATCHES/WARNINGS/ADVISORIES... None. && UPDATE...Dankers SHORT TERM...Entrekin LONG TERM...Kriederman AVIATION...Dankers
Hazardous weather outlook, Jun 7, 10:37 AM MDT, 4 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1037 AM MDT Wed Jun 7 2017 COZ030>051-081645- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1037 AM MDT Wed Jun 7 2017 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight Scattered showers and thunderstorms will develop over the mountains and higher terrain in the early afternoon, and then move east and southeast across the plains through the afternoon. A few of these storms may become severe with large hail and damaging winds. Due to higher moisture levels today, heavy rain can also be anticipated with the thunderstorms. However, storms will be moving faster today, so the overall flood threat is low. A weak upper level disturbance moving over the northern half of the state this afternoon along with more westerly flow at upper levels will drive the additional storm activity today. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Scattered high-based thunderstorms are expected over the high terrain Thursday, with a slight chance of storms over the plains. The main impact with these storms will be strong outflow winds. Conditions will be getting warmer and drier through the weekend to increase fire weather concerns. Winds will be increasing through the weekend as a large weather system spins over the Pacific Northwest. This system is expected to push over the Northern Rockies Monday, which will bring a slight chance of thunderstorms over Northern Colorado Monday and Tuesday. Temperatures through Sunday are expected to be well above average with readings in the mid 90s on the plains by Saturday. This will enhance snowmelt in the high country and increase river flows. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed after 1 pm across the plains.
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 8:19 PM MDT | Special Weather Statement | BOU | Lincoln | 41 min |
| Jun 7, 3:08 PM MDT | Severe Thunderstorm Warning | BOU | Logan | 52 min |
| Jun 7, 3:21 PM MDT | Special Weather Statement | BOU | Denver | 39 min |
| Jun 7, 3:36 PM MDT | Special Weather Statement | BOU | Boulder | 24 min |
| Jun 7, 4:06 PM MDT | Severe Thunderstorm Warning | BOU | Logan | 54 min |
| Jun 7, 4:32 PM MDT | Severe Thunderstorm Warning | BOU | Logan | 58 min |
| Jun 7, 4:52 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 21 min |
| Jun 7, 4:57 PM MDT | Severe Thunderstorm Warning | BOU | Washington | 48 min |
| Jun 7, 5:04 PM MDT | Special Weather Statement | BOU | Adams | 41 min |
| Jun 7, 5:31 PM MDT | Severe Thunderstorm Warning | BOU | Logan | 44 min |
| Jun 7, 5:37 PM MDT | Severe Thunderstorm Warning | BOU | Morgan | 53 min |
| Jun 7, 5:43 PM MDT | Severe Thunderstorm Warning | BOU | Washington | 47 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.